Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 50, NWS Flagstaff, AZ

August 14, 2006Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 14, 2006, 1:43 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2006, 1:43 PM MST (20:43 UTC)
Expired
Aug 14, 2006, 2:15 PM MST
In force
32 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:30 AM MST, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 14, 9:30 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON AUG 14 2006

.SYNOPSIS...EXPECT ANOTHER ACTIVE DAY TODAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING BY LATE MORNING. DRIER AIR WILL SLOWLY
MOVE FROM WEST TO EAST ACROSS THE STATE BY TUESDAY...WITH SHOWER AND
THUNDERSTORMS COVERAGE DECREASING EACH DAY THROUGH MID TO LATE WEEK.
TEMPERATURES WILL REMAIN AROUND NORMAL.

&&

.DISCUSSION...DRIER AIR ALOFT HAS MOVED ACROSS THE WESTERN TWO
THIRDS OF THE STATE TODAY...STEERING FLOW REMAINS EASTERLY. LOW
LEVELS ARE STILL VERY MOIST...AND WE DO NOT THINK MUCH DRYING WILL
TAKE PLACE BELOW 500 MB. SOUNDINGS STILL SUPPORT HEAVY RAIN IN MANY
AREAS...BUT ESPECIALLY SOUTH OF THE RIM. AIRMASS WILL CONTINUE A
SLOW DRYING TREND FROM THE WEST THROUGH MID-WEEK...BUT WE DO NOT
EXPECT A TOTAL SHUTDOWN OF CONVECTION. ZONES LOOK GOOD THIS MORNING
AND NO UPDATES ARE NEEDED. PETERSON.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT ISOLD TSRA NW OF A
KPRC-KFLG-KT03 LINE...SCT-NMRS TSRA ELSEWHERE WITH SCT100
BKN150...LCL CIGS BLO 4K FT AGL WITH VSBYS OF 3SM OR
LESS...CONTINUING THRU 04Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 14, 10:00 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 14 2006

AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SLIGHTLY DRIER AND MORE STABLE AIR HAS MOVED INTO PORTIONS OF THE
STATE...MAINLY NORTH AND NORTHWEST OF THE MOGOLLON RIM. VERY MOIST
AIR STILL RESIDES ALONG...AND ESPECIALLY SOUTH OF THE RIM. EXPECT
STORMS TO DEVELOP OVER THE WESTERN MOGOLLON RIM FIRST TODAY...AND
THEN OVER MUCH OF THE REMAINING HIGH TERRAIN BY NOON MST. STORMS
WILL DRIFT WEST AND SOUTHWEST AT ABOUT 5 TO 10 MPH. STORMS THAT MOVE
SOUTHWEST INTO YAVAPAI AND NORTHERN GILA COUNTIES THIS AFTERNOON WILL
BE CAPABLE OF PRODUCING TORRENTIAL RAIN...AND SOME SEVERE HAIL.

DUE TO THE HEAVY RAIN THAT HAS OCCURRED THE LAST SEVERAL
DAYS...PORTIONS OF OF YAVAPAI COUNTY...AS WELL AS SOUTHERN NAVAJO
AND APACHE COUNTIES...WILL BE AT A HIGHER RISK FOR ADDITIONAL
FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT A SLOW DECREASE FROM WEST TO EAST FOR THE REMAINDER OF THE
WEEK. THE BEST CHANCE FOR STORMS WILL BE MAINLY FROM FLAGSTAFF
EASTWARD...ESPECIALLY NEAR THE NEW MEXICO BORDER...BY MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:47 PM MSTSevere Thunderstorm WarningFGZGila28 min

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.